Alert archive / California / Wind Advisories in 2018
Wind Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 10, 2018, 6:59 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 6:59 AM PST (14:59 UTC)
- Expired
- Feb 10, 2018, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
825 WWUS76 KHNX 101459 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 659 AM PST Sat Feb 10 2018 CAZ095-098-099-102300- /O.NEW.KHNX.WI.Y.0002.180210T1500Z-180211T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi and Mojave 659 AM PST Sat Feb 10 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 7 PM PST this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Continuing through early evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel in high profile vehicles along Highways 14...58 and 395 will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
2 follow-up statements
070 WWUS76 KHNX 102234 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 234 PM PST Sat Feb 10 2018 CAZ095-098-099-110300- /O.CON.KHNX.WI.Y.0002.000000T0000Z-180211T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi and Mojave 234 PM PST Sat Feb 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Continuing through early evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Travel in high profile vehicles along Highways 14...58 and 395 will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
757 WWUS76 KHNX 110309 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 709 PM PST Sat Feb 10 2018 CAZ095-098-099-110415- /O.EXP.KHNX.WI.Y.0002.000000T0000Z-180211T0300Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi and Mojave 709 PM PST Sat Feb 10 2018 ...WIND ADVISORY HAS EXPIRED... Gusty northwest winds have diminished this evening and the Wind Advisory has been allowed to expire. Winds will increase from the east late tonight and early Sunday morning, with gusts around 40 mph possible through some passes and canyons. By Sunday evening, gusty west and northwest winds will return. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 2:30 AM PST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 10, 2:30 AM PST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 230 AM PST Sat Feb 10 2018 .SYNOPSIS...High pressure over the region will weaken today allowing a trough of low pressure to move across the Great Basin. This will bring an increase in winds and some slight cooling. Early next week an area of low pressure will drop into the region from the north with a threat of light precipitation, more wind and cooler temperatures. && .DISCUSSION...Persistent high pressure will finally loosen its grip over the forecast area as a long awaited pattern change commences. Satellite imagery shows the big blocking ridge now retreating back to the west and away from the coast as one upper level trough moves to the south and another is digging into Oregon from Washington. This second feature is progged to to dive south into the Great Basin this afternoon and overnight tonight. Moisture is very limited thus no precipitation is anticipated however winds over the Sierra Crest will initially increase with post trough northerly winds kicking up over the Kern Mountains overnight. Will need to take a close look at potential speeds in wind prone areas to see if any headlines are needed. For today it looks like the run of record heat will come to an end as height aloft fall around 60-70 meters at the 500 millibar pressure level and the shallower atmospheric layer will allow for about 5-7 degrees of cooling at the surface. Winds will also blow at a pretty good clip through the Tehachapi's and the Highway 58 corridor. A wind advisory may be necessary later this morning. On Sunday a very brief shortwave ridge is progged to move over the area in the wake of the above mentioned trough of low pressure thus winds over the mountains will weaken. Temperatures will likely fall another degree or two at most locations. The bigger change in the synoptic pattern arrives Monday afternoon as models continue to show good run to run consistency in bringing a developing area of low pressure into the Sierra from the Great Basin and by Tuesday, moving the low center southwest to a position somewhere near Point Conception. The track of the low indicates a low moisture situation however some shower and snow shower activity will be possible near Yosemite on Monday afternoon and then farther south down the Sierra Monday evening into Tuesday morning. It should be noted that as the low "pulls back" to the southwest a light precipitation shield in the wrap around northeast side of cyclone is possible. Models then drive the center of the low well back to the southwest and this will limit any remaining or enhancing precipitation to Southern California and at best Kern County. Again, the track of the low is everything in determining whether precipitation will or will not occur. The low is then projected by both GFS and ECMWF models to eject east on Friday with the center traveling across Northern Baja California and then into Arizona. If the low gains enough moisture out over the Pacific on Wednesday and Thursday, it may wrap around moisture and push it into especially Kern County Thursday night and Friday. If it isn't as moist and tracks farther south, it will remain dry even in Kern County. All in all confidence in the final track of the low pressure system is...low at this time. && .AVIATION... In the San Joaquin Valley, expect areas of MVFR visibility in haze through 18Z with local IFR/LIFR visibilities in mist/fog until 17Z. Also expect local gusts of 35-45 knots in the Kern County mountain and desert areas at times through 03Z Sunday. Otherwise, VFR conditions will prevail over the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... On Saturday February 10 2018... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Kern... Kings and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is low. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Dudley avn/fw...BSO synopsis...Dudley weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.